Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 9, 2000, 12:22 AM EST for Fulton County, Marshall County, Indiana. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2000, 12:22 AM EST (05:22 UTC)
- Expired
- May 9, 2000, 12:50 AM EST
- In force
- 28 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Fulton County, IN, Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 12:45 AM EST | Thunderstorm Wind | Plymouth, IN | Trees down just west of Plymouth. |
| May 9, 1:00 AM EST | Thunderstorm Wind | Rochester, IN | Power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 10:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2720 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 090526 SVRFWA INC049-099-141-090550- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1222 AM EST TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN INDIANA MARSHALL COUNTY IN INDIANA ST. JOSEPH COUNTY IN INDIANA * UNTIL 1250 AM EST * AT 1217 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 8 MILES NORTHEAST OF TRAIL CREEK TO 10 MILES SOUTH OF LA PORTE TO 4 MILES SOUTHWEST OF KNOX TO 15 MILES WEST OF WINAMAC...MOVING EAST AT 60 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS... PLYMOUTH SOUTH BEND ROSELAND ARGOS BREMEN MISHAWAKA BOURBON ROCHESTER THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS LINE OF SEVERE STORMS! SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:38 PM EST, 9 hours 44 minutes earlier.
Area forecast discussion, May 8, 2:38 PM EST, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 238 PM EST MON MAY 8 2000 FORECAST CAHLLENGE: TIMING AND SEVERITY OF CONVECTION NEXT 36 HOURS. MODEL PREFERENCE: MODELS IN GENERAL AGREEMENT AT THE SURFACE THIS EVENING BUT THEN AVN STARTS MOVING FEATURES TOO FAST TOMORROW. MODELS DISAGREE QUITE A BIT ON MID-LEVEL DYNAMICS TONIGHT...BUT COME TOGETHER FAIRLY WELL TOMORROW. WILL LEAN TOWARD ETA/NGM BLEND. SHORT TERM: LOW PRESSURE NEAR DULUTH EARLY THIS MORNING WILL MOVE TO SE ONTARIO BY 12Z TOMORROW MORNING AS ANOTHER LOW DEVELOPS OVER THE TEXAS PANHANDLE AND HEADS NE ALONG THE FRONT. AT 12Z TOMORROW THE FRONT SHOULD BE DRAPED ACROSS MY NORTHWEST COUNTIES...THE WAVE COMING UP FROM THE SOUTHERN PLAINS WILL SLOW THE FRONTS PROGRESSION...BY 00Z THE WAVE REACHES NORTHERN IN...THEN WHOLE SYSTEM FINALLY EXITS MY CWA WEDNESDAY MORNING. +TSRA ARE FORMING NEAR KDVN ATTM IN TOA. AS THESE STORMS MOVE NORTHEAST AND THE SYSTEM PROPOGATES EAST THEY COULD MAKE IT TO NORTHWEST CWA LATER THIS EVENING SO WILL INCLUDE CHANCE POPS THERE. REST OF CWA SHOULD REMAIN DRY OVERNIGHT. SURFACE LOW AND ASSOCIATED MID-LEVEL ENERGY SHOULD BE IMPETUS FOR MOST SIGNIFICANT CONVECTION OF THE DAY TOMORROW. MODELS INDICATE IMPRESSIVE OMEGA AND PWATS AROUND 1.60. LOW LEVEL JET TOMORROW AFTERNOON WILL STRETCH FROM S IL TO W OH WITH SPEEDS TO 45 KT... STRENGTHENING TO 50 KT TOMORROW EVENING. MEANWHILE UPPER JET OF 85 TO 95 KT MOVES THROUGH UPPER LAKES WITH SIMILAR JET MAX COMING OUT OF THE PLAINS. LI IN SE CWA TOMORROW PM OF -5 TO -7...CAPE OF 2000 TO 2500. APPEARS BEST CHANCE FOR SVR TMRW WILL BE IN THE AFTERNOON IN CENTRAL AND SOUTHERN COUNTIES...WITH BEST CHANCE OF HEAVY RAIN IN CENTRAL AND NORTHERN COUNTIES. WITH HIGH MOISTURE CONTENT IN ATMOSPHERE AND TRAINING STORMS SOME LOCATIONS COULD GET QUITE SIGNIFICANT RAINFALL. WEDNESDAY WILL INCLUDE MORNING SHOWERS IN EASTERN ZONES AS SYSTEM DEPARTS. EXTENDED: DRY FOR MOST ZONES...SLIGHT CHANCE OF PRECIP IN NW CWA THURSDAY AND SATURDAY AS SYSTEMS SLIDE THROUGH THE LAKES OVER THE TOP OF A RIDGE IN SOUTHEAST U.S. IN CONTINUING SUMMER-LIKE PATTERN. TEMPS: WILL GO WARMER THAN MOS TONIGHT GIVEN WAA...CURRENT DEW POINTS...AND LOWS OF LAST COUPLE NIGHTS. WILL LEAN TOWARD WARMER NGM MOS TOMORROW AND TOMORROW NIGHT. THANKS TO ILN FOR COORD. .IWX...NONE. REAUGH
In the hours before
Local storm report, May 9, 12:19 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1219 AM EST TUE MAY 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..+..
1217 AM MICHIGAN CITY IN 60 MPH TSTM GUST
05/09/00 LAPORTE
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 11:55 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, Starke | 35 min |
| May 8, 11:55 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 35 min |
| May 8, 11:55 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 55 min |
| May 9, 12:22 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 28 min |
| May 9, 12:36 AM EST | Severe Thunderstorm Warning | IWX | White | 34 min |
| May 9, 12:45 AM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 35 min |
| May 9, 1:03 AM EST | Severe Thunderstorm Warning | IWX | LaGrange | 27 min |
| May 9, 6:01 AM EST | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 29 min |
| May 9, 6:33 AM EST | Severe Thunderstorm Warning | IWX | Blackford, Wells | 27 min |
| May 9, 3:50 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 50 min |
| May 9, 4:23 PM EST | Severe Thunderstorm Warning | IWX | Marshall, Starke | 47 min |
| May 9, 4:32 PM EST | Severe Thunderstorm Warning | IWX | Wabash | 18 min |
| May 9, 4:36 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko, Whitley | 44 min |
| May 9, 4:39 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton | 31 min |
| May 9, 4:55 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 35 min |
| May 9, 5:09 PM EST | Severe Thunderstorm Warning | IWX | Miami | 51 min |
| May 9, 5:09 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 51 min |
| May 9, 5:15 PM EST | Severe Thunderstorm Warning | IWX | Noble | 35 min |
| May 9, 5:21 PM EST | Severe Thunderstorm Warning | IWX | Wabash | 29 min |
| May 9, 5:32 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Whitley | 28 min |
| May 9, 5:38 PM EST | Severe Thunderstorm Warning | IWX | Adams | 32 min |
| May 9, 5:40 PM EST | Severe Thunderstorm Warning | IWX | LaGrange | 30 min |
| May 9, 5:43 PM EST | Tornado Warning | IWX | DeKalb, Steuben | 27 min |
| May 9, 5:51 PM EST | Severe Thunderstorm Warning | IWX | Allen, Wells | 49 min |
| May 9, 6:02 PM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 38 min |
| May 9, 6:15 PM EST | Severe Thunderstorm Warning | IWX | Adams | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.